MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 HICKMAN CV CATHETER, DUAL-LUMEN, 7F; CHRONIC CATHETERS

C.R. BARD, INC. (BASD) -3006260740 HICKMAN CV CATHETER, DUAL-LUMEN, 7F; CHRONIC CATHETERS
Catalog Number 0600570
Medical Device Problem Codes Fluid/Blood Leak (1250); Fracture (1260); Material Separation (1562)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 11/02/2025
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2025, a patient underwent a catheter placement procedure using a hickman/leonard/broviac central venous catheter.9 months and 17 days post procedure, the patient got caught very slightly on the infusion cable and the hickman catheter was torn distally at the v-cuff, causing blood to flow out of the torn catheter.It was further reported that there was bleeding from the catheter, which fortunately could be stopped by clamping.The catheter had to be surgically removed.The current status of the patient is unknown.
 
Additional Manufacturer Narrative
H11: as the lot number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.However, photo was provided for review.The investigation of the reported event is currently underway.Section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
H11: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one 7fr hickman d/l catheter in two segments, strengthening sheath and catheter body segment were returned.Along with return sample one photo was provided for the review.Gross, visual, microscopic visual, tactile and functional evaluations were performed.A complete circumferential break was noted on the proximal end of the strengthening sheath.Two splits were noted proximal to the tissue cuff.The edges of the complete circumferential break on the proximal end of the strengthening sheath were noted to be uneven, and surface was noted to be finely granular with residue throughout.The surface of the splits could not be determined as additional damage would be caused in area.Upon infusion, a leak from the splits was observed.Break and separation noted in photo review.Therefore, the investigation is confirmed for the reported fracture, separation and leak issue.The definitive root cause could not be determined based upon available information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.B5, g3, h6 (device, component, method, result, conclusion).Section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
On (b)(6) 2025, a male patient underwent a catheter placement procedure using a hickman/leonard/broviac central venous catheter.Post the procedure on (b)(6) 2025, the patient got caught very slightly on the infusion cable and the hickman catheter was torn distally at the v-cuff, causing blood to flow out of the torn catheter.It was further reported that the catheter was completely torn out.There was bleeding from the catheter, which was fortunately controlled by clamping.The catheter had to be surgically removed.The current status of the patient is unknown.

Brand Name
HICKMAN CV CATHETER, DUAL-LUMEN, 7F
Common Device Name
CHRONIC CATHETERS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key23713607
Report Number3006260740-2025-09280
Device Sequence Number10406373
Product Code LJS
UDI-Device Identifier00801741051869
UDI-Public(01)00801741051869(17)280828(10)HUHY1113
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K830233
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0600570
Device Lot NumberHUHY1113
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/11/2025
Supplement Date Received by Manufacturer02/23/2026
Initial Report FDA Received Date12/04/2025
Supplement Report FDA Received Date02/24/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age5 YR
Patient SexMale